MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Lot Number SSFA030223
Medical Device Problem Codes Leak/Splash (1354); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a bmc steerable sheath (sureflex) and nrg rf needle were selected for use during an ablation procedure.The tip of the nrg rf needle broke when using the rf needle.It passed through the foramen ovale without energizing, so it was completed without energizing.Additionally, when using sureflex during pre-mapping, the hemostatic valve seemed to fail or blood began to leak, thus the device was replaced.No patient complication was reported.The procedure was completed successfully.The devices are not expected to be returned for analysis.It was further informed that the nrg needle was able to cross the foramen ovale without performing energization (radio frequency was not delivered).No alert or error was reported.Since the procedure was able to be completed without energization, rf was not delivered.Additionally, the leak was identified when using sureflex during pre-mapping, blood began to leak from hemostastic valve (slow drip).It appears that the leak was coming from the hemostatic valve.No fluid was leaking from the distal or proximal end of the handle.Blood was noted leaking, which stopped using the device (sureflex).No leak air was reported.No air was seen in the patient.The flow rate was max 15ml/minute.There were no damage to the luer noted.The syringe was securely attached to the handle luer.Tool or device in place when the leak occurred was a non-boston scientific octaray 2mm space mapping catheter.A non-boston scientific octaray 2mm space mapping catheter had been inserted into the sheath prior to/during the leakage.

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18743723
Report Number2124215-2024-10022
Device Sequence Number20643729
Product Code DYB
UDI-Device Identifier00685447006220
UDI-Public00685447006220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Lot NumberSSFA030223
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2024
Initial Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown